Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 490, NWS Sioux Falls, SD

August 3, 2004Nobles County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 3, 2004, 12:57 PM CDT for Nobles County, Minnesota. It was in force for 18 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2004, 12:57 PM CDT (17:57 UTC)
Expired
Aug 3, 2004, 1:15 PM CDT
In force
18 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Nobles County, MN

The radar

The Sioux Falls radar (KFSD), 88 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 1:12 PM CDTTSTM WND DMGWorthington, MNSEMI-TRAILER TRUCK OVERTURNED IN WORTHINGTON MN.
Aug 3, 1:12 PM CDTTSTM WND DMGWorthington, MNWIDESPREAD...TREES DOWN AND POWER OUT...WORTHINGTON AWOS RECORDED WIND GUST TO 62 MPH AT 115 PM. WIND GUSTS IN CITY ESTIMATED UP TO 80 MPH.
Aug 3, 1:15 PM CDTTSTM WND GST 62Worthington, MNAWOS MEASURED 62 MPH GUST AT 115 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 11:05 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2004-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2004-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 031757
SVRFSD
MNC105-031815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1257 PM CDT TUE AUG 3 2004

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NOBLES COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 115 PM CDT

* AT 1251 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
  CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST
  OF WORTHINGTON TO WORTHINGTON TO 7 MILES SOUTH OF WORTHINGTON...OR
  FROM 9 MILES NORTHWEST OF WORTHINGTON TO 7 MILES SOUTH OF
  WORTHINGTON...MOVING EAST AT 40 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING WINDS IN EXCESS OF 70 MPH...HEAVY RAINS AND DEADLY 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

LAT...LON 4381 9584 4364 9560 4351 9567 4351 9548
      4364 9547 4381 9556

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:30 AM CDT, 9 hours 27 minutes earlier.

Area forecast discussion, Aug 3, 3:30 AM CDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD ... CORRECTION OF DATE
330 AM CDT TUE AUG 3 2004

.DISCUSSION...
ANOTHER DAY...ANOTHER ROUND OF CONVECTION. IN THE SHORT TERM...A
BAND OF TS HAS SET UP NORTH OF THE H9-H85 BOUNDARY IN A NW TO SE
ORIENTATION. IT EXTENDS FM NW SD TO CNTRL IA. LOOKING AT THE LATEST
META DATA...IT APPEARS THAT THIS BNDRY IS LOCKED INTO PLACE FOR
NOW...THEREFORE BELIEVE THAT THE CRNT SITUATION MAY NOT CHANGE MUCH
THRU ABOUT 14Z OR 15Z THIS MRNG. STRONG ERLY FETCH OF LOW LVL AIR IS
FEEDING INTO THE WRN SD ACTIVITY...WITH THE LOW LVL JET ABOUT 35
KTS. AGREE WITH SPC THAT WHEN LOOKING AT THE H9 STREAMLINES...FLOW
ACTUALLY DIVERGES CLOSE TO THE NEB BORDER. SINCE WERE N OF THE LOW
LVL BNDRY...ABUNDANT STRATUS IS FORMING UNDER THE INVERSION
THROUGHOUT THE CWFA...WITH AREAS OF FOG ON THE UPSLOPE SIDE OF THE
BUFFALO RIDGE IN SW MN AND NW IA. NOT GOING TO SPLIT HAIRS WITH THE
FOG AND WITH THE ERLY FLOW CONTINUING...WORDED THE ENTIRE CWA EITHER
PATCHY OR AREAS OF FOG THIS MRNG. WILL KEEP THE BAND OF SCT TS GOING
OVER PARTS OF THE SRN CWA THRU 15Z...WITH ISOLD ELSEWHERE. FOR THIS
AFTN AND EVENING...WAVE CRNTLY SHOWN ON THE WV IMAGERY IN THE
INTERMOUNTAIN WEST...IS FCST TO MOV INTO THE AREA LATE TDAY SETTING
UP WHAT COULD BE A FAIR AMNT OF SHRA/TS ARND. NGM/ETA DEPICT THE
H9-H85 BNDRY STAYING PUT JUST TO THE SOUTH OF THE CWFA...WITH THE
GFS LIFTING THE WHOLE NWD. NOT BUYING THE GFS SOLN IN THAT WITH THE
CRNT ROUND OF CONVECTION...THOUGHTS ARE THAT NMRS OUTFLOW WL NOT
ALLOW THE BNDRY TO LIFT NWD. THEREFORE HIGHS WL BE HINDERED TDAY
ALSO...BUT REMAINING HUMID. AND KSUX MAY APPROACH 90 AS THEY ARE THE
CLOSEST TO THE LOW LVL BNDRY...BUT COOLER ELSEWHERE. SO WITH THE
HIGH MSTR FEED CONTINUING AND ABUNDANT LIFT...SCT TS IS WARRANTED
LATER THIS AFTN CWA WIDE...WITH LIKELY POPS GOING MANY AREAS TNGT.
OPTED TO GO ONLY SCT POPS IN THE CORNERS TNGT...ARND THE MARSHALL
AND CHAMBERLAIN VICINITIES. MARSHALL LOOKS TO BE GETTING TOO FAR
NORTH OF THE BNDRY AND DEEPER INTO THE DRIER NE FLOW OF AIR.
CHAMBERLAIN IS DEEPER INTO THE OVERALL NWRLY WRAP ARND FLOW. FOR SVR
TS CHANCES LATER TDAY AND TNGT...LAPSE RATES ARE NOT ALL THAT
IMPRESSIVE AS WELL AS BUOYANCY AND DEEP LYR SPEED SHEAR. SOME
INSTABILITY DOES EXIST AS THE MID LVLS BEGIN TO COOL...SO CANNOT
RULE OUT SOME ISOLD HAILERS. BUT OVERALL IVE NEVER BEEN REAL
IMPRESSED ABOUT SVR CHCS WITH THE LOW LVL FLOW THRU 2 KM OUT OF THE
EAST. HOWEVER IF THE GFS WOULD HAPPEN TO PAN OUT IN LIFTING THE LOW
LVL BNDRY NWD...THEN SVR CHCS WOULD OBVIOUSLY BE MUCH GREATER...BUT
NOT PLAYING THAT CARD RIGHT NOW.

ON WED...ETA KEEPS A VORT FILAMENT IN A NW TO SE ORIENTATION
BISECTING THE CWA. WITH ABUNDANT CLOUDS ARND...-SHRA MAY LINGER NEAR
THIS VORT FILAMENT AND DREW GRIDS ACCORDINGLY. CLOUDS FCST TO CLEAR
OUT OF THE CWA WED NIGHT. LOWERED LOWS A FAIR AMNT FOR WED NIGHT AND
THUR NIGHT...WITH CRNT FCST H85 TEMPS ON THE MODELS...AND A MAJOR
CANADIAN SFC HIGH OOZING DOWN FM CANADA. MSTR FETCH EXISTS JUST WEST
OF THE CWA LATE WED NIGHT AND THURSDAY ARND THE PERIPHERY OF THE
HIGH...WITH CHAMBERLAIN AND GREGORY COUNTY ON THE EDGE. BUT DO NOT
BELIEVE THE SW CWA WILL SEE ENUF CLOUDS TO AFFECT TEMPS ONE WAY OR
ANOTHER. WED AND THUR WILL BE SUBSTANTIALLY COOLER AND LESS HUMID IN
THE CWA THAT WHAT WE HAVE BEEN EXPERIENCING.

DID NOT LOOK AT THE EXTENDED WITH CRNT WX GOING ON.

&&

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

MJF
Hazardous weather outlook, Aug 3, 4:50 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 AM CDT TUE AUG 03 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
450 AM CDT TUE AUG 03 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF
A HURON TO PLATTE SOUTH DAKOTA LINE EARLY THIS MORNING. THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT IS HAIL UP TO
ONE AND A QUARTER INCH IN DIAMETER. IN ADDITION...SOME DAMAGING
WINDS COULD ALSO OCCUR OVER NORTHWEST IOWA...FAR NORTHEAST
NEBRASKA...AND EXTREME SOUTHEAST SOUTH DAKOTA WHERE THE STRONGEST
CLUSTER OF THUNDERSTORMS MAY DEVELOP.

WIND AND FOG...
AREAS OF DENSE FOG WILL OCCUR THROUGH MID MORNING...MAINLY OVER
PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE EARLY THIS MORNING ALONG AND
WEST
OF A HURON TO PLATTE SOUTH DAKOTA LINE. SPOTTER ACTIVATION WILL
AGAIN
BE POSSIBLE AFTER 3 PM OVER THE ENTIRE AREA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 3, 11:31 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1131 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND GST     3 SW CHESTER            43.86N 96.97W
08/03/2004  60 MPH           LAKE               SD   PUBLIC

            50 TO 60 MPH WIND GUSTS

&&

DEMORIN
Local storm report, Aug 3, 11:35 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1135 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     9 W SALEM               43.72N 97.57W
08/03/2004                   MCCOOK             SD   EMERGENCY MNGR

            2 SEMI-TRUCKS TURNED OVER ON I-90 NEAR SPENCER EXIT

1132 AM     TSTM WND GST     6 NE HUMBOLDT           43.71N 96.99W
08/03/2004  90 MPH           MINNEHAHA          SD   PUBLIC

            85 TO 90 MPH WIND GUSTS...LARGE COTTONWOOD TREE
            UPROOTED...3 TO 4 INCH TREE LIMBS DOWN

&&

DEMORIN
Local storm report, Aug 3, 12:14 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1214 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1021 AM     TSTM WND GST     9 W SALEM               43.72N 97.57W
08/03/2004  70 MPH           MCCOOK             SD   EMERGENCY MNGR

            70 MPH WIND GUSTS IN SPENCER SD

1025 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

            NICKEL SIZE HAIL IN SPENCER SD

1049 AM     TSTM WND GST     MONTROSE                43.70N 97.18W
08/03/2004  70 MPH           MCCOOK             SD   TRAINED SPOTTER

            70 MPH WIND GUSTS IN MONTROSE

1153 AM     TSTM WND GST     4 SE CROOKS             43.62N 96.75W
08/03/2004  70 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            70 MPH WIND GUSTS JUST SOUTH OF RENNER SD

1155 AM     TSTM WND GST     GARRETSON               43.72N 96.50W
08/03/2004  90 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            60 TO 90 MPH WIND GUSTS AT GARRETSON SD

1156 AM     TSTM WND GST     GARRETSON               43.72N 96.50W
08/03/2004  70 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            70 MPH WIND GUSTS JUST SOUTH OF GARRETSON SD

1059 AM     TSTM WND GST     HARTFORD                43.62N 96.94W
08/03/2004  60 MPH           MINNEHAHA          SD   TRAINED SPOTTER

            60 MPH WIND GUSTS IN HARTFORD SD

1117 AM     TSTM WND GST     HUMBOLDT                43.65N 97.07W
08/03/2004  50 MPH           MINNEHAHA          SD   TRAINED SPOTTER

            WINDS GREATER THAN 50 MPH ESTIMATED

1129 AM     TSTM WND GST     HARTFORD                43.62N 96.94W
08/03/2004  0 MPH            MINNEHAHA          SD   EMERGENCY MNGR

            GREATER THAN 60 MPH WINDS IN HARTFORD

1132 AM     TSTM WND DMG     CROOKS                  43.66N 96.81W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            POWER LINES DOWN IN AND NEAR CROOKS SD

1134 AM     TSTM WND DMG     S CROOKS                43.66N 96.81W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            TREES DOWN JUST SOUTH OF CROOKS SD...WIND GUSTS GREATER
            THAN 60 MPH.

1147 AM     TSTM WND GST     W GARRETSON             43.72N 96.50W
08/03/2004  65 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            65 MPH WIND GUSTS WEST OF GARRETSON SD

1151 AM     TSTM WND GST     4 SE CROOKS             43.62N 96.75W
08/03/2004  65 MPH           MINNEHAHA          SD   EMERGENCY MNGR

            65 MPH WIND GUSTS IN RENNER SD

1204 AM     FLASH FLOOD      BALTIC                  43.76N 96.74W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            LOW LAND FLOODING AROUND BALTIC SD

1204 AM     TSTM WND DMG     BALTIC                  43.76N 96.74W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            TREES DOWN IN BALTIC SD

1207 AM     TSTM WND GST     5 SW HARDWICK           43.72N 96.27W
08/03/2004  70 MPH           ROCK               MN   LAW ENFORCEMENT

            70 MPH WIND GUSTS...SEMI-TRAILER TRUCK OVERTURNED ON
            HIGHWAY 23

&&

DEMORIN
Local storm report, Aug 3, 12:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1215 AM     TSTM WND DMG     LUVERNE                 43.65N 96.21W
08/03/2004                   ROCK               MN   EMERGENCY MNGR

            TREES AND BRANCHES DOWN IN LUVERNE MN

1218 AM     TSTM WND DMG     LUVERNE                 43.65N 96.21W
08/03/2004                   ROCK               MN   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY 75 IN LUVERNE MN.

&&

DEMORIN
Local storm report, Aug 3, 12:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1228 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1204 PM     FLASH FLOOD      BALTIC                  43.76N 96.74W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            LOW LAND FLOODING AROUND BALTIC SD

1204 PM     TSTM WND DMG     BALTIC                  43.76N 96.74W
08/03/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            TREES DOWN IN BALTIC SD

1207 PM     TSTM WND GST     5 SW HARDWICK           43.72N 96.27W
08/03/2004  70 MPH           ROCK               MN   LAW ENFORCEMENT

            70 MPH WIND GUSTS...SEMI-TRAILER TRUCK OVERTURNED ON
            HIGHWAY 23

1215 PM     TSTM WND DMG     LUVERNE                 43.65N 96.21W
08/03/2004                   ROCK               MN   EMERGENCY MNGR

            TREES AND BRANCHES DOWN IN LUVERNE MN

1218 PM     TSTM WND DMG     LUVERNE                 43.65N 96.21W
08/03/2004                   ROCK               MN   LAW ENFORCEMENT

            TREES DOWN ACROSS HIGHWAY 75 IN LUVERNE MN.

&&

DEMORIN
Local storm report, Aug 3, 12:41 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1241 PM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0935 AM     TSTM WND GST     10 N MOUNT VERNON       43.86N 98.26W
08/03/2004  50 MPH           SANBORN            SD   PUBLIC

            GREATER THAN 50 MPH.

1056 AM     HEAVY RAIN       FULTON                  43.73N 97.82W
08/03/2004  3.10 INCH        HANSON             SD   PUBLIC

            3.10 INCHES IN UNDER 30 MINUTES.

1108 AM     TSTM WND GST     6 NE HUMBOLDT           43.71N 96.99W
08/03/2004  0 MPH            MINNEHAHA          SD   PUBLIC

            75 MPH WIND GUSTS

1230 PM     TSTM WND GST     ADRIAN                  43.63N 95.93W
08/03/2004  0 MPH            NOBLES             MN   TRAINED SPOTTER

            60 MPH WIND GUSTS IN ADRIAN...TREE BRANCHES DOWN.

&&

DEMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:28 AM CDTFlash Flood WarningFSDRock92 min
Aug 3, 11:42 AM CDTSevere Thunderstorm WarningFSDRock63 min
Aug 3, 12:12 PM CDTSevere Thunderstorm WarningFSDNobles48 min
Aug 3, 12:46 PM CDTSevere Thunderstorm WarningFSDJackson44 min
Aug 3, 1:25 PM CDTSevere Thunderstorm WarningFSDJackson20 min
Aug 3, 1:45 PM CDTSevere Thunderstorm WarningFSDJackson30 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.